MAUDE Adverse Event Report: CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Catalog Number 0033120
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that there was an insufficient heat-seal was confirmed for one of the devices and unconfirmed for the other two.Examination of returned unused device (b)(6) found that there was an insufficient heat-seal on one of the devices.Examination was done with a dye leak test.Root cause cannot be determined, however, based upon evaluation of the device, a possible cause of this event is the device was encroaching into the seal.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode, but only one device was confirmed.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, (b)(6), surgical suction instrument, 12fr w/control vent & & obturator, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.This will be reported as a malfunction with potential for injury upon reoccurrence.

Brand Name
FRAZIER
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21208647
Report Number1320894-2025-00025
Device Sequence Number8157656
Product Code GCX
UDI-Device Identifier30653405000147
UDI-Public(01)30653405000147(17)271127(10)202211281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number0033120
Device Lot Number202211281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic